MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY123509
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Rupture (1546); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a cerebral coil embolization of an unruptured aneurysm, a guiding sheath (6fr) was inserted, and an approach was made toward the right internal intracranial carotid artery (ica).Two microcatheters, a sl10, stryker and a headway17, terumo were delivered to the lesion.Coil embolization started.The complaint coil, a galaxy g3 3.5mm x 9cm (gly123509, l13343) was inserted from the sl10 microcatheter (mc).The catheter kicked back when the complaint coil was being re-winded several times.The complaint coil was re-sheathed but it was not able to be re-sheathed.The wire was exposed from a part of the complaint coil and it was not able to be back.It was removed from the microcatheter and replaced with another coil and the procedure continued.There was no patient injury reported.An adequate continuous flush was maintained through the mc.There was no resistance that occurred during the procedure.It was not necessary to remove the microcatheter.The lesion was the left internal carotid posterior communicating (icpc).No additional intervention was required.A non-sterile unit galaxy g3 3.5mm x 9cm was received inside of a pouch.The device was visually inspected, and it was found that the embolic coil was protruded from introducer, no other damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil is stretched and protruded from introducer.The functional test could not be performed since the embolic coil was found stretched and protruded from introducer.A manufacturing record evaluation was performed for the finished device l13343 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic inspection.The functional test could not be performed due to the conditions in which the device was returned for evaluation.During the visual analysis of the device, it was noted that the embolic coil is protruded from introducer, no other damages or anomalies were observed during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is stretched and protruded from introducer, these conditions are related to the customer complaints regarding ¿coil introducer - prescore rupture¿ and ¿coil introducer - zipping difficulty-rezipping¿.Based on the findings during the analysis, the customer complaint was confirmed.The customer complaint regarding a ¿coil - positioning difficulty¿ could not be evaluated since it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.The stretched condition noted on the embolic coil, could be related with the experience by the customer regarding positioning difficulty at the procedure time.However, this cannot be conclusively determined.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Positioning difficulties, prescore rupture and zipping difficulties are potential complications associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a cerebral coil embolization of an unruptured aneurysm, a guiding sheath (6fr) was inserted, and an approach was made toward the right internal intracranial carotid artery (ica).Two microcatheters, a sl10, stryker and a headway17, terumo were delivered to the lesion.Coil embolization started.The complaint coil, a galaxy g3 3.5mm x 9cm (gly123509, l13343) was inserted from the sl10 microcatheter (mc).The catheter kicked back when the complaint coil was being re-winded several times.The complaint coil was re-sheathed but it was not able to be re-sheathed.The wire was exposed from a part of the complaint coil and it was not able to be back.It was removed from the microcatheter and replaced with another coil and the procedure continued.There was no patient injury reported.An adequate continuous flush was maintained through the mc.There was no resistance that occurred during the procedure.It was not necessary to remove the microcatheter.The lesion was the left internal carotid posterior communicating (icpc).No additional intervention was required.Based on the analysis of the device received, the embolic coil is stretched.

Brand Name
GALAXY G3 3.5MM X 9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12536516
Report Number3008114965-2021-00476
Device Sequence Number13777147
Product Code KRD
UDI-Device Identifier10886704077442
UDI-Public10886704077442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberGLY123509
Device Catalogue NumberGLY123509
Device Lot NumberL13343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1